MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER
Model Number 410322-05
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A review of the site's complaint history does not show any additional complaints related to this product and/or this event.No image or video clip for the reported event was submitted for review.The vessel sealer is intended for grasping and blunt dissection of tissue and for bipolar coagulation and mechanical transection of vessels up to 7 mm in diameter and tissue bundles that fit in the jaws of the instrument.When functioning properly, the instrument has both visual (tissue effect) and audio (tones from the generator) cues that provide feedback to the user that it is operating as intended.Based on the information provided at this time, this complaint is being reported because: the generator used with the vessel sealer instrument and da vinci system is designed to provide a successful confirmation signal to indicate seal completion; however, it is unknown if there was a successful confirmation signal following the reported sealing cycle attempt.The vessel sealer extend instrument reportedly did not adequately complete a seal and it is unknown if there were audible beeps from the generator, indicating that the seal was complete.Although it was reported that the patient experienced bleeding, there is no information provided to suggest that the patient sustained a serious injury, and the customer noted it as "minor bleeding." there is no information provided to indicate that the bleeding was life-threatening, required medical intervention to prevent permanent impairment, or resulted in disability or permanent impairment.In addition, there is no indication that the patient required hospitalization due to the bleeding.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the vessel sealer instrument delivered "unstable energy" and would not fire sometimes.The procedure was completed with no additional issues.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: it is unknown whether the instrument was inspected prior to use.The clinical sales representative (csr) heard that there were many times when inadequate sealing was experienced.It is unknown how long the instrument was in use prior to the sealing issue and whether any errors occurred when the vessel sealer issue occurred.It is also unknown whether there was an audible signal (continuous tone) during the sealing sequence while the pedal was being pressed and whether the seal cycle completed with the fast audible tones as expected.The target tissues were the round ligament of the uterus and cardinal ligament.The target tissue was under tension during the sealing/cutting process but the vessel was not greater than 7 mm in diameter.There was no evidence of vessel calcification and the tissue was not exposed to any radiation or chemotherapy prior to the procedure.It is unknown whether tissue effect was observed during the sealing cycle.The jaws did not come into contact with a clip, suture, staple, or other metal objects when the reported issue was noted.The jaws were not immersed in a liquid or contaminated by carbonized tissue (bio debris) prior to or during the sealing cycle and it is unlikely that a conductive fluid entered.Minor bleeding, less than 750 ml in volume, was experienced by the patient and no medical intervention was required to address it.The surgeon controlled the minor bleeding using a monopolar curved scissors instrument and no other injury occurred to the patient.According to the customer, it is unknown whether photographic images of the device are available for isi review.
 
Additional Manufacturer Narrative
67/4315 - intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigation did not replicate nor confirm the customer reported complaint.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.Electrical continuity and energy delivery tests were performed and passed.Unstable energy was not observed during in-house testing.The cut test was performed and passed and no failures were found in the logs.No problem was detected with the instrument.A review of the instrument log for the vessel sealer instrument associated with this event confirmed that the instrument was used on (b)(6) 2020 on system (b)(6).The vessel sealer instrument is a single use instrument and was not used during subsequent procedures.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10849227
Report Number2955842-2020-11206
Device Sequence Number982537
Product Code NAY
UDI-Device Identifier10886874111113
UDI-Public(01)10886874111113(10)M10190909
Combination Product (Y/N)N
PMA/510(K) Number
K110639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410322-05
Device Catalogue Number410322
Device Lot NumberM10190909 636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date12/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES